Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

Lot of pain in back of hand, above little finger knuckle, stabbing pain like spasm. Looks like vein going over knuckles. Is this the reason?

Hi, I have been having a lot of pain in the back of my hand, just above the little finger knuckle, the stabbing pain is like a spasm to the point that when it happens it makes me drop whatever I m holding, as I am a delivery driver this is not good.when I look at the area it looks like there is a vein going over and round the knuckle that I haven t noticed before, don t know if this is the reason or if its a tendon problem ?. I am a male aged 41 with no previous history to this
Asked On : Sat, 9 Mar 2013
Answers:  2 Views:  49
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
,   ,   ,  
Orthopaedic Surgeon, Joint Replacement 's  Response
Jul 2013
Hi, thanks for writing to HCM.

From the description, I suspect that you might have developed tendinitis of extensor tendon.

An xray is necessary to ruleout any bony problem at that level.

Momentarily, use ice packing, analgesic anti inflammatory medicines like motrin or aleve, local application of painkiller gel for few days.

If the symptoms are not resolving, consult an orthosurgeon for further workup and management.

Hope this information is helpful. Good day
Answered: Wed, 7 Aug 2013
I find this answer helpful
Orthopaedic Surgeon Dr. Praveen Tayal's  Response
Thanks for writing to us.
The visible vein over the knuckles is not likely to cause the pain that you are having. This is more likely to be due to an inflammation of the tendons in the area. A physical examination will help in confirmation.
I hope this information has been both informative and helpful for you. You can consult me again directly through my profile URL
Dr. Praveen Tayal
Answered: Wed, 7 Aug 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor